zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Rate of convergence for ergodic continuous Markov processes: Lyapunov versus Poincaré. (English) Zbl 1146.60058
Authors’ abstract: We study the relationship between two classical approaches for quantitative ergodic properties: the first one based on Lyapunov type controls and popularized by Meyn and Tweedie, the second one based on functional inequalities (of Poincaré type). We show that they can be linked through new inequalities (Lyapunov-Poincaré inequalities). Explicit examples for diffusion processes are studied, improving some results in the literature. The example of the kinetic Fokker-Planck equation recently studied by Hérau and Nier, Helffer and Nier, and Villani is in particular discussed in the final section.

MSC:
60J35Transition functions, generators, resolvents
60J25Continuous-time Markov processes on general state spaces
60F25L p -limit theorems (probability)
31C25Dirichlet spaces
11S99Algebraic number theory over local and p-adic fields
References:
[1]Ané, C.; Blachère, S.; Chafaï, D.; Fougères, P.; Gentil, I.; Malrieu, F.; Roberto, C.; Scheffer, G.: Sur LES inégalités de Sobolev logarithmiques, Panor. synthèses 10 (2000) · Zbl 0982.46026
[2]Bakry, D.: L’hypercontractivité et son utilisation en théorie des semigroupes, Lecture notes in math. 1581, 1-114 (1994) · Zbl 0856.47026
[3]Barthe, F.; Cattiaux, P.; Roberto, C.: Concentration for independent random variables with heavy tails, AMRX appl. Math. res. Express. 2005, No. 2, 39-60 (2005) · Zbl 1094.60010 · doi:10.1155/AMRX.2005.39
[4]Barthe, F.; Cattiaux, P.; Roberto, C.: Interpolated inequalities between exponential and Gaussian, Orlicz hypercontractivity and isoperimetry, Rev. mat. Iberoamericana 22, 993-1066 (2006) · Zbl 1118.26014 · doi:euclid:rmi/1169480039
[5]Barthe, F.; Cattiaux, P.; Roberto, C.: Isoperimetry between exponential and Gaussian, Electron. J. Probab. 12, 1212-1237 (2007) · Zbl 1132.26005 · doi:http://www.math.washington.edu/~ejpecp/viewarticle.php?id=1726&layout=abstract
[6]Cattiaux, P.: A pathwise approach of some classical inequalities, Potential anal. 20, 361-394 (2004) · Zbl 1050.47041 · doi:10.1023/B:POTA.0000009847.84908.6f
[7]Cattiaux, P.: Hypercontractivity for perturbed diffusion semi-groups, Ann. fac. Sci. Toulouse mat. 14, No. 4, 609-628 (2005) · Zbl 1089.60520 · doi:10.5802/afst.1105 · doi:numdam:AFST_2005_6_14_4_609_0
[8]Cattiaux, P.; Gentil, I.; Guillin, A.: Weak logarithmic Sobolev inequalities and entropic convergence, Probab. theory related fields 139, No. 3 – 4, 563-603 (2007) · Zbl 1130.26010 · doi:10.1007/s00440-007-0054-5
[9]Douc, R.; Moulines, E.; Rosenthal, J. S.: Quantitative bounds on convergence of time-inhomogeneous Markov chains, Ann. appl. Probab. 14, No. 4, 1643-1665 (2004) · Zbl 1072.60059 · doi:10.1214/105051604000000620 · doi:euclid:aoap/1099674073
[10]Douc, R.; Fort, G.; Guillin, A.: Subgeometric rates of convergence of f-ergodic strong Markov processes, (2006)
[11]Down, N.; Meyn, S. P.; Tweedie, R. L.: Exponential and uniform ergodicity of Markov processes, Ann. probab. 23, No. 4, 1671-1691 (1995) · Zbl 0852.60075 · doi:10.1214/aop/1176987798
[12]Fort, G.; Roberts, G. O.: Subgeometric ergodicity of strong Markov processes, Ann. appl. Probab. 15, No. 2, 1565-1589 (2005) · Zbl 1072.60057 · doi:10.1214/105051605000000115
[13]Franchi, B.: Weighted Sobolev – Poincaré inequalities and pointwise estimates for a class of degenerate elliptic equations, Trans amer. Math. soc. 327, No. 1, 125-158 (1991) · Zbl 0751.46023 · doi:10.2307/2001837
[14]Gentil, I.: Inégalités de Sobolev logarithmiques et de Poincaré pour la loi uniforme, (2006)
[15]Gong, F. Z.; Wu, L. M.: Spectral gap of positive operators and its applications, C. R. Acad. sci. Paris sér. I 331, 983-988 (2000) · Zbl 0984.47030 · doi:10.1016/S0764-4442(00)01739-0
[16]Hairer, M.; Mattingly, J. C.: Spectral gaps in wasserstein distances and the 2D stochastic Navier – Stokes equations, (2006)
[17]Helffer, B.; Nier, F.: Hypoelliptic estimates and spectral theory for Fokker – Planck operators and Witten Laplacians, Lectures notes in math. 1862 (2005)
[18]Hérau, F.; Nier, F.: Isotropic hypoellipticity and trend to equilibrium for the Fokker – Planck equation with high degree potential, Arch. ration. Mech. anal. 171, No. 2, 151-218 (2004) · Zbl 1139.82323 · doi:10.1007/s00205-003-0276-3
[19]Jerison, D.: The Poincaré inequality for vector fields satisfying hörmander’s condition, Duke math. J. 53, 503-523 (1986) · Zbl 0614.35066 · doi:10.1215/S0012-7094-86-05329-9
[20]Lu, G.: Weighted Poincaré and Sobolev inequalities for vector fields satisfying hörmander’s condition and applications, Rev. mat. Iberoamericana 8, No. 3, 367-439 (1992) · Zbl 0804.35015
[21]Meyn, S. P.; Tweedie, R. L.: Markov chains and stochastic stability, (1993)
[22]Meyn, S. P.; Tweedie, R. L.: Stability of Markovian processes II: Continuous-time processes and sampled chains, Adv. appl. Probab. 25, 487-517 (1993) · Zbl 0781.60052 · doi:10.2307/1427521
[23]Meyn, S. P.; Tweedie, R. L.: Stability of Markovian processes III: Foster – Lyapunov criteria for continuous-time processes, Adv. appl. Probab. 25, 518-548 (1993) · Zbl 0781.60053 · doi:10.2307/1427522
[24]Roberto, C.; Zegarlinski, B.: Orlicz – Sobolev inequalities for sub-Gaussian measures and ergodicity of Markov semi-groups, J. funct. Anal. 243, No. 1, 28-66 (2007) · Zbl 1120.28013 · doi:10.1016/j.jfa.2006.10.007
[25]Röckner, M.; Wang, F. Y.: Weak Poincaré inequalities and L2-convergence rates of Markov semigroups, J. funct. Anal. 185, No. 2, 564-603 (2001) · Zbl 1009.47028 · doi:10.1006/jfan.2001.3776
[26]Royer, G.: Une initiation aux inégalités de Sobolev logarithmiques, (1999) · Zbl 0927.60006
[27]Saloff-Coste, L.: On global Sobolev inequalities, Forum math. 6, 271-286 (1994) · Zbl 0802.58055 · doi:10.1515/form.1994.6.271
[28]Veretennikov, A. Yu.: On polynomial mixing bounds for stochastic differential equations, Stoch. process. Appl. 70, No. 1, 115-127 (1997) · Zbl 0911.60042 · doi:10.1016/S0304-4149(97)00056-2
[29]C. Villani, Hypocoercive diffusion operators, preprint, Proceedings of the International Congress of Mathematicians, Madrid 2006, available on author’s Web page, 2006
[30]C. Villani, Hypocoercive diffusion operators in Hörmander form, preprint, available on author’s Web page, 2006
[31]C. Villani, Hypocoercivity, preprint, available on author’s Web page, 2006
[32]Wang, F. Y.: Functional inequalities for empty essential spectrum, J. funct. Anal. 170, No. 1, 219-245 (2000) · Zbl 0946.58010 · doi:10.1006/jfan.1999.3516
[33]Wang, F. Y.: A generalization of Poincaré and log-Sobolev inequalities, Potential anal. 22, No. 1, 1-15 (2005) · Zbl 1068.47051 · doi:10.1007/s11118-003-4006-0
[34]Wu, L.: Uniformly integrable operators and large deviations for Markov processes, J. funct. Anal. 172, No. 2, 301-376 (2000) · Zbl 0957.60032 · doi:10.1006/jfan.1999.3544
[35]Wu, L.: Large and moderate deviations and exponential convergence for stochastic damping Hamiltonian systems, Stoch. process. Appl. 91, 205-238 (2001) · Zbl 1047.60059 · doi:10.1016/S0304-4149(00)00061-2
[36]Wu, L.: Essential spectral radius for Markov semigroups. I. discrete time case, Probab. theory related fields 128, No. 2, 255-321 (2004) · Zbl 1056.60068 · doi:10.1007/s00440-003-0304-0
[37]Zitt, P. A.: Annealing diffusion in a slowly growing potential, Stoch. process. Appl. 118, No. 1, 76-119 (2008)